Alert archive / Oklahoma / Freeze Warnings in 2020
Freeze Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 10, 2020, 1:37 PM CST for 11 counties in Oklahoma; Benton County, Madison County, Washington County, Arkansas. It took effect at Nov 11, 2020, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2020, 1:37 PM CST (19:37 UTC)
- In effect from
- Nov 11, 2020, 12:00 AM CST
- Expired
- Nov 11, 2020, 8:26 AM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
222 WWUS74 KTSA 101937 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 137 PM CST Tue Nov 10 2020 ARZ001-010-011-OKZ054>059-061>063-110345- /O.NEW.KTSA.FZ.W.0009.201111T0700Z-201111T1500Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Rogers-Mayes-Delaware- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, and Jay 137 PM CST Tue Nov 10 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY... * WHAT...Temperatures in the upper 20s and lower 30s. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...From 1 AM to 9 AM CST Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
697 WWUS74 KTSA 110150 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 750 PM CST Tue Nov 10 2020 OKZ064-068-069-111500- /O.EXB.KTSA.FZ.W.0009.201111T0600Z-201111T1500Z/ Creek-Cherokee-Adair- Including the cities of Sapulpa, Tahlequah, and Stilwell 750 PM CST Tue Nov 10 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WHAT...Temperatures in the lower 30s. * WHERE...Creek, Cherokee and Adair Counties. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-010-011-OKZ054>059-061>063-111500- /O.EXT.KTSA.FZ.W.0009.201111T0600Z-201111T1500Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Rogers-Mayes-Delaware- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, and Jay 750 PM CST Tue Nov 10 2020 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WHAT...Temperatures in the upper 20s and lower 30s. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ002-OKZ060-065>067-070-071-073>076-111500- /O.NEW.KTSA.FR.Y.0007.201111T0600Z-201111T1500Z/ Carroll-Tulsa-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Tulsa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, Wilburton, and Poteau 750 PM CST Tue Nov 10 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest Arkansas. Mainly in the valleys of Le Flore county. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Lacy
121 WWUS74 KTSA 110906 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 306 AM CST Wed Nov 11 2020 ARZ001-010-011-OKZ054>059-061>064-068-069-111500- /O.CON.KTSA.FZ.W.0009.000000T0000Z-201111T1500Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Rogers-Mayes-Delaware-Creek-Cherokee-Adair- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Sapulpa, Tahlequah, and Stilwell 306 AM CST Wed Nov 11 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Temperatures will fall into the upper 20s and lower 30s. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ072-111500- /O.EXA.KTSA.FR.Y.0007.000000T0000Z-201111T1500Z/ Sequoyah- Including the city of Sallisaw 306 AM CST Wed Nov 11 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Sequoyah County. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ ARZ002-OKZ060-065>067-070-071-073>076-111500- /O.CON.KTSA.FR.Y.0007.000000T0000Z-201111T1500Z/ Carroll-Tulsa-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Tulsa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, Wilburton, and Poteau 306 AM CST Wed Nov 11 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest Arkansas. Mainly in the valleys of Le Flore county. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
882 WWUS74 KTSA 111426 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 826 AM CST Wed Nov 11 2020 ARZ001-010-011-OKZ054>059-061>064-068-069-111530- /O.CAN.KTSA.FZ.W.0009.000000T0000Z-201111T1500Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Rogers-Mayes-Delaware-Creek-Cherokee-Adair- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Sapulpa, Tahlequah, and Stilwell 826 AM CST Wed Nov 11 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing this morning. $$ ARZ002-OKZ060-065>067-070>076-111530- /O.CAN.KTSA.FR.Y.0007.000000T0000Z-201111T1500Z/ Carroll-Tulsa-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Tulsa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 826 AM CST Wed Nov 11 2020 ...FROST ADVISORY IS CANCELLED... $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 10, 11:16 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 10, 11:16 AM CST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1116 AM CST Tue Nov 10 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front is currently entering northwest AR and will move east of the area by 20Z. Expect a few hours of MVFR cigs along with scattered showers from northwest AR into southeast OK, with improving conditions later this afternoon. Breezy northwest winds will diminish this evening. && .PREV DISCUSSION... /Issued 1033 AM CST Tue Nov 10 2020/ ..UPDATE... DISCUSSION... Cold front extends from the extreme tip of northwest AR into southeast OK, with a band of scattered showers along the boundary. Temperatures have fallen off into the 40s across northeast OK behind the front, although expect some recovery this afternoon as clouds begin to clear. Have made mostly near term changes to temps/PoPs based on current trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 34 63 41 68 / 0 0 0 0 FSM 39 66 42 70 / 0 0 0 0 MLC 37 65 43 68 / 0 0 0 0 BVO 29 60 34 66 / 0 0 0 0 FYV 29 64 32 68 / 0 0 0 0 BYV 34 62 38 68 / 0 0 0 0 MKO 35 62 40 66 / 0 0 0 0 MIO 31 61 38 66 / 0 0 0 0 F10 34 62 40 66 / 0 0 0 0 HHW 39 67 43 69 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Nov 10, 12:43 PM CST, 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1243 PM CST Tue Nov 10 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1243 PM CST Tue Nov 10 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers associated with a cold front were moving through northwest Arkansas and southeast Oklahoma early this afternoon, and will shift east of the region by 3 pm. Strong west to northwest winds will continue behind the front, with gusts of 25 to 30 mph possible. The breezy winds will subside this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY and THURSDAY...No Hazards. FRIDAY and SATURDAY...Thunderstorm Potential. SUNDAY and MONDAY...No Hazards. EXTENDED DISCUSSION... A strong upper level disturbance will sweep across the region Friday night and Saturday. There will be at least a limited chance of thunderstorms with this system. At this time instability appears to be marginal, limiting any severe weather potential. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.